Skip to Accessibility Tools Skip to Content Skip to Footer

Migraines After Heart Transplant

I started having migraines after my heart transplant 9 1/2 years ago. While they are not pleasant, I am happy to be alive. I am currently under the care of a neurologist and receive Botox injections every 3 months. It lessened the frequency at first, but is not working so well now. The food elimination diet and the new drug Aimovig are next on my list. Thanks for this wonderful site – could use some support and guidance.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Nancy Harris Bonk moderator
    12 months ago

    Hi angelnote,

    Thank you for your kind words! We’re happy to hear you find out site helpful and your transplant is successful!

    I’m sorry to hear Botox doesn’t seem to be as effective as it once was, that’s frustrating. I’ve been getting Botox for almost two years and find it helpful. I still have to be vigilant about my migraine triggers, as Botox is a migraine preventive medication, not a cure. I also find about two to three weeks before I’m due for the next round of injections, I have more migraine days.

    I wonder if seeing a true migraine/headache expert would be the way to go now. These doctors are board certified in headache medicine, which is different than being certified in neurology. I’m currently seeing my 5th true expert and seeing progress. When you get a moment take a look at this information on how these doctors are different and how to find one; http://migraine.com/blog/how-are-migraine-specialists-different/ and
    https://migraine.com/blog/really-find-headache-specialist/.

    Try not to get too discouraged, there are over 100 medications and supplements that can be used to treat migraine disease. I’ve tried so many of them, I’ve lost count! I can tell you it can take up to 90 days when we start new medications, at a therapeutic dose, before we see a reduction in our migraine attack frequency and severity. When you get a moment take a look at this article about migraine prevention medications; https://migraine.com/blog/migraine-preventives-start/.

    I hope this helps!
    Nancy

  • Poll